Kansas, 2006

Flooding and Hail in Kansas, May 30, 2006

May 30, 2006 · NWS DDC · 34 events in 11 counties and zones

20 hail, 10 heavy rain, 3 flood, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
34

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before the first event at May 30, 1:43 AM CST, 17 minutes earlier.

Area forecast discussion, May 30, 1:43 AM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
243 AM CDT TUE MAY 30 2006

.DISCUSSION...

DAYS 1-2...
TOUGH FORECAST FOR THE NEXT COUPLE OF DAYS.  MODELS DO NOT HAVE A
REAL GOOD HANDLE ON CURRENT CONVECTION ACROSS THE CENTRAL AND
SOUTHERN PLAINS.  GFS SEEMS TO BE DOING THE BEST WITH IT.  ALL THE
MODELS ARE TRYING TO BRING PRECIP INTO AT LEAST FAR WESTERN KS BY
12Z AND SPREADING IT ACROSS CWA THROUGH THE MORNING HOURS.  AT THIS
TIME...NOT OVERLY CONFIDENT A LARGE AREA OF STORMS WILL DEVELOP IN
THE WARM AIR ADVECTION OVER EASTERN CO AND MOVE INTO WESTERN KS.
THINK THE RUC MAY HAVE A GOOD HANDLE ON IT WITH MOST PRECIP STAYING
OVER FAR NORTHWEST KS THROUGH THE EARLY MORNING AND THEN SLOWLY
MOVING EAST DURING THE LATE MORNING ACROSS NORTHERN CWA. IF THIS
DOES NOT HAPPEN AND SKIES ARE PARTLY CLOUDY THROUGH THE MORNING AND
EARLY AFTERNOON...TEMPERATURES WILL EASILY WARM INTO THE LOWER TO
MID 80S ACROSS AREA.  RIGHT NOW HAVE MID 70S NORTH TO MID 80S
SOUTHEAST.  STORMS HAVE THE POTENTIAL TO BECOME SEVERE TODAY WITH
NORTHEASTERLY WINDS BRINGING IN SOME FAIRLY HIGH DEW POINTS FROM
NORTHEAST KS AND SOUTHEAST NE WITH CAPE VALUES OF 1000-2500J/KG THIS
AFTERNOON.  WITH WEAK FLOW ALOFT...THE STORMS THAT DO
DEVELOP...ESPECIALLY NEAR THE BOUNDARY COULD PRODUCE SOME LOCALLY
HEAVY RAIN.  MODELS ALL OVER WITH PLACEMENT OF LOW LEVEL JET
DEVELOPMENT THIS EVENING...SO KEPT IN CHANCE POPS ACROSS CWA WITH
HIGHEST CHANCES FAR SOUTH AND SOUTHEAST CLOSEST TO THE BOUNDARY.

SHOULD START TO SEE CONVECTION START TO TAPER DOWN TOMORROW AS FRONT
MOVES SOUTH...BUT THERE WILL SEE UPPER LEVEL FLOW TURN FROM
SOUTHWEST TO NORTHWEST IN THE LATE AFTERNOON AND OVERNIGHT HOURS.
THERE WILL BE A DECENT DISTURBANCE MOVING THROUGH DURING THE MORNING
AND EARLY AFTERNOON OVER AREA...BUT BY LATE AFTERNOON THINK MOST
ACTIVITY WILL BE EAST OF CWA.  MAINLY KEPT IN SOME SLIGHT CHANCE
POPS THEN IN THE WEST OVERNIGHT WITH ANOTHER DISTURBANCE CROSSING
THE ROCKIES AND SOME UPSLOPE FLOW AIDING IN DEVELOPMENT OVER THE
COLORADO PLAINS AND POSSIBLY MAKING IT INTO WESTERN ZONES.

DAYS 3-7...
BESIDES REMOVING POPS FOR THURSDAY WITH UPPER RIDGE BUILDING OVER
ROCKIES AND HIGH PRESSURE OVER AREA...DID NOT MAKE ANY CHANGES.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  79  59  81  59 /  60  50  30  10
GCK  77  58  80  58 /  50  40  30  10
EHA  78  57  78  57 /  40  50  20  20
LBL  81  58  79  58 /  40  60  20  20
HYS  78  59  82  57 /  50  40  40  10
P28  83  64  82  62 /  70  70  40  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN28/27
Hazardous weather outlook, May 29, 3:38 AM CST, 22 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
438 AM CDT MON MAY 29 2006

KSZ030-031-043>046-061>064-074>078-084>088-300945-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
STANTON-GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-CLARK-
438 AM CDT MON MAY 29 2006 /338 AM MDT MON MAY 29 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS TONIGHT ACROSS
SOUTHWEST KANSAS. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT
THE STRONGEST STORMS MAY BE ABLE TO PRODUCE SOME DIME SIZE HAIL
AND WIND GUSTS TO 50 MPH ALONG WITH DEADLY LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS ACROSS SOUTHWEST
KANSAS ON TUESDAY AS A STATIONARY FRONT SETS UP ALONG THE
KANSAS-OKLAHOMA BORDER. THERE MAY BE SOME LINGERING STORMS AROUND
TUESDAY MORNING...BUT THE STRONGEST STORMS ARE EXPECTED LATE IN
THE AFTERNOON BEGINNING IN THE FAR SOUTHWEST AND SPREADING NORTH
AND EAST THROUGH THE OVERNIGHT HOURS. LARGE HAIL AND WIND GUSTS
OVER 60 MPH ARE POSSIBLE WITH THESE STORMS. THUNDERSTORMS ARE
ALSO EXPECTED TO DEVELOP AGAIN ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

KSZ065-066-079>081-089-090-300945-
PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER-
438 AM CDT MON MAY 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS LATE THIS
AFTERNOON AND INTO THE OVERNIGHT HOURS ACROSS THE AREA. STORMS ARE
EXPECTED TO DEVELOP AFTER 3 PM NEAR A STALLED OUT FRONTAL
BOUNDARY. THESE STORMS ONCE THEY DEVELOP ARE EXPECTED TO RAPIDLY
BECOME SEVERE WITH THE CHANCE FOR VERY LARGE HAIL AND WIND GUSTS
OVER 60 MPH. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE AS STORMS ARE
EXPECTED TO CONTINUE TO REDEVELOP NEAR THE FRONTAL BOUNDARY FOR
SEVERAL HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS ACROSS SOUTHWEST
KANSAS ON TUESDAY AS A STATIONARY FRONT SETS UP ALONG THE
KANSAS-OKLAHOMA BORDER. THERE MAY BE SOME LINGERING STORMS AROUND
TUESDAY MORNING...BUT THE STRONGEST STORMS ARE EXPECTED LATE IN
THE AFTERNOON BEGINNING IN THE FAR SOUTHWEST AND SPREADING NORTH
AND EAST THROUGH THE OVERNIGHT HOURS. LARGE HAIL AND WIND GUSTS
OVER 60 MPH ARE POSSIBLE WITH THESE STORMS. THUNDERSTORMS ARE
ALSO EXPECTED TO DEVELOP AGAIN ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY AFTER 3 PM.

28

In the hours before

Local storm report, May 29, 8:46 PM CST, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
946 PM CDT MON MAY 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 PM     HAIL             1 S ZOOK                38.03N 99.09W
05/29/2006  E0.88 INCH       PAWNEE             KS   PUBLIC

&&

LEE
Local storm report, May 29, 9:04 PM CST, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1004 PM CDT MON MAY 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0956 PM     HAIL             6 SE KINSLEY            37.86N 99.33W
05/29/2006  E1.00 INCH       EDWARDS            KS   PUBLIC

&&

LEE
Local storm report, May 29, 9:06 PM CST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1006 PM CDT MON MAY 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0957 PM     HAIL             6 ESE KINSLEY           37.89N 99.31W
05/29/2006  E0.75 INCH       EDWARDS            KS   PUBLIC

&&

LEE
Special weather statement, May 29, 9:20 PM CST, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1020 PM CDT MON MAY 29 2006

KSZ079-300400-
EDWARDS-
1020 PM CDT MON MAY 29 2006

...SIGNIFICANT WEATHER ADVISORY FOR EDWARDS COUNTY...

AT 1015 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FELLSBURG...MOVING EAST AT 15 MPH.

PENNY SIZE HAIL IS POSSIBLE WITH THIS STORM.

RESIDENTS IN EASTERN EDWARDS COUNTY...INCLUDING THE CITIES OF
CENTERVIEW...FELLSBURG AND TROUSDALE...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3797 9927 3777 9928 3776 9902 3799 9902

JOHNSON
Local storm report, May 29, 9:21 PM CST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE
1021 PM CDT MON MAY 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             5 W PRESTON             37.76N 98.65W
05/29/2006  E0.88 INCH       PRATT              KS   PUBLIC

0700 PM     HAIL             6 SSW STAFFORD          37.88N 98.64W
05/29/2006  E0.88 INCH       STAFFORD           KS   PUBLIC

0703 PM     HAIL             7 SE ST. JOHN           37.93N 98.67W
05/29/2006  E0.88 INCH       STAFFORD           KS   PUBLIC

0715 PM     HAIL             3 SW STAFFORD           37.93N 98.64W
05/29/2006  E1.00 INCH       STAFFORD           KS   PUBLIC

0716 PM     HAIL             8 ESE ST. JOHN          37.96N 98.62W
05/29/2006  E0.75 INCH       STAFFORD           KS   PUBLIC

0720 PM     HAIL             6 SE ST. JOHN           37.94N 98.68W
05/29/2006  E1.75 INCH       STAFFORD           KS   PUBLIC

0728 PM     HAIL             4 E ST. JOHN            38.00N 98.69W
05/29/2006  E1.75 INCH       STAFFORD           KS   PUBLIC

0739 PM     HAIL             5 ENE ST. JOHN          38.03N 98.68W
05/29/2006  E1.00 INCH       STAFFORD           KS   PUBLIC

            HAILED FOR 15 MINUTES

0943 PM     HAIL             1 S ZOOK                38.03N 99.09W
05/29/2006  E0.88 INCH       PAWNEE             KS   PUBLIC

0956 PM     HAIL             6 SE KINSLEY            37.86N 99.33W
05/29/2006  E1.00 INCH       EDWARDS            KS   PUBLIC

0957 PM     HAIL             6 ESE KINSLEY           37.89N 99.31W
05/29/2006  E0.75 INCH       EDWARDS            KS   PUBLIC

&&

LEE
Special weather statement, May 30, 12:50 AM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
150 AM CDT TUE MAY 30 2006

KSZ088-300745-
CLARK-
150 AM CDT TUE MAY 30 2006

...SIGNIFICANT WEATHER ADVISORY FOR CLARK COUNTY...

AT 148 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ACRES...MOVING NORTH AT 5 MPH. ANOTHER
STRONG THUNDERSTORM WAS LOCATED ABOUT 15 MILES SOUTH OF ASHLAND AND
WAS ALSO MOVING NORTH AT 5 MPH.

PENNY TO NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.

RESIDENTS IN SOUTHERN CLARK COUNTY...INCLUDING THE CITY OF ACRES...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

LAT...LON 3700 10007 3700 9955 3722 9955 3723 10008

LACY

The radar

The Dodge City radar (KDDC), 72 km away, was scanning. The volume nearest the first event began at 07:59 UTC.

Open the radar archive at this moment

Event by event

20 hail, 10 heavy rain, 3 flood, 1 thunderstorm wind. Local standard time, as filed.

Hail, Clark

When
May 30, 2:00 AM CST
Where
Clark County, 1 mi NW of Acres
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.117, -99.900

Hail, Clark

When
May 30, 2:00 AM CST
Where
Clark County, 7 mi S of Minneola
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.333, -99.967

Hail, Clark

When
May 30, 2:00 AM CST
Where
Clark County, 5 mi SSE of Minneola
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.367, -99.933

Hail, Clark

When
May 30, 2:15 AM CST
Where
Clark County, 7 mi S of Minneola
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.333, -99.967

Hail, Ford

When
May 30, 2:15 AM CST
Where
Ford County, 10 mi W of Bloom
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.483, -100.083

Hail, Clark

When
May 30, 2:25 AM CST
Where
Clark County, 5 mi SW of Minneola
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.383, -100.033

Hail, Meade

When
May 30, 3:05 AM CST
Where
Meade County, 9 mi N of Plains
Measured
1.5 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.400, -100.600

Hail, Ford

When
May 30, 3:30 AM CST
Where
Ford County, 10 mi W of Bloom
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.483, -100.083

Hail, Ford

When
May 30, 3:45 AM CST
Where
Ford County, 13 mi WNW of Bloom
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.550, -100.117

Hail, Finney

When
May 30, 4:00 AM CST
Where
Finney County, 10 mi NNW of Kalvesta
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.217, -100.300

Hail, Clark

When
May 30, 4:40 AM CST
Where
Clark County, Minneola
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.433, -99.967

Hail, Hamilton

When
May 30, 4:50 AM CST
Where
Hamilton County, 1 mi S of Coolidge
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.017, -102.000

Hail, Ford

When
May 30, 5:00 AM CST
Where
Ford County, 10 mi W of Bloom
Measured
1.25 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.483, -100.083

This was third hail at this location during the night/early morning. Also, nearly 4 inches of rain fell.

Hail, Ford

When
May 30, 5:06 AM CST
Where
Ford County, 19 mi S of Dodge City
Measured
1 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
37.467, -100.017

Thunderstorm Wind, Finney

When
May 30, 5:30 AM CST
Where
Finney County, 17 mi NE of Garden City
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
38.133, -100.650

Hail, Scott

When
May 30, 5:30 AM CST
Where
Scott County, 10 mi W of Scott City
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.483, -101.083

Flood, Clark

When
May 30, 7:00 AM CST to 9:00 AM CST
Where
Clark County, 1 mi S of Minneola
Reported by
LAW ENFORCEMENT
Coordinates
37.236, -99.820 (the zone’s center; the record gives no point)

Water rose out of the ditch and across highway 283 with about 1 inch of depth.

Heavy Rain, Ford

When
May 30, 7:30 AM CST
Where
Ford County, 10 mi W of Bloom
Reported by
GENERAL PUBLIC
Coordinates
37.692, -99.888 (the zone’s center; the record gives no point)

3.40" of rain fell overnight.

Heavy Rain, Ford

When
May 30, 7:30 AM CST
Where
Ford County, 12 mi W of Bloom
Reported by
GENERAL PUBLIC
Coordinates
37.692, -99.888 (the zone’s center; the record gives no point)

4.00" of rain fell overnight.

Flood, Scott

When
May 30, 7:30 AM CST to 9:30 AM CST
Where
Scott County, Scott City
Reported by
TRAINED SPOTTER
Coordinates
38.482, -100.907 (the zone’s center; the record gives no point)

Minor flooding was reported.

Flood, Clark

When
May 30, 7:45 AM CST to 9:45 AM CST
Where
Clark County, Minneola
Reported by
DEPT OF HIGHWAYS
Coordinates
37.236, -99.820 (the zone’s center; the record gives no point)

Water was covering the highway on the south side of Minneola.

Heavy Rain, Clark

When
May 30, 7:55 AM CST
Where
Clark County, 1 mi W of Minneola
Reported by
GENERAL PUBLIC
Coordinates
37.236, -99.820 (the zone’s center; the record gives no point)

4.30" of rain fell overnight.

Heavy Rain, Clark

When
May 30, 7:58 AM CST
Where
Clark County, Minneola
Reported by
GENERAL PUBLIC
Coordinates
37.236, -99.820 (the zone’s center; the record gives no point)

3.50" of rain fell overnight.

Heavy Rain, Gray

When
May 30, 8:00 AM CST
Where
Gray County, 5 mi S of Ensign
Reported by
GENERAL PUBLIC
Coordinates
37.738, -100.438 (the zone’s center; the record gives no point)

4.10" of rain fell overnight.

Heavy Rain, Gray

When
May 30, 8:00 AM CST
Where
Gray County, 7 mi S of Ensign
Reported by
GENERAL PUBLIC
Coordinates
37.738, -100.438 (the zone’s center; the record gives no point)

4.00" of rain fell overnight

Heavy Rain, Ford

When
May 30, 8:10 AM CST
Where
Ford County, 13 mi WNW of Bloom
Reported by
GENERAL PUBLIC
Coordinates
37.692, -99.888 (the zone’s center; the record gives no point)

3.45" of rain fell overnight

Heavy Rain, Clark

When
May 30, 8:10 AM CST
Where
Clark County, 9 mi SSE of Minneola
Reported by
GENERAL PUBLIC
Coordinates
37.236, -99.820 (the zone’s center; the record gives no point)

2.10" of rain fell overnight

Heavy Rain, Ford

When
May 30, 10:00 AM CST
Where
Ford County, 14 mi W of Bloom
Reported by
GENERAL PUBLIC
Coordinates
37.692, -99.888 (the zone’s center; the record gives no point)

3.90" of rain fell overnight.

Heavy Rain, Lane

When
May 30, 11:10 AM CST
Where
Lane County, 4 mi S of Healy
Reported by
GENERAL PUBLIC
Coordinates
38.481, -100.466 (the zone’s center; the record gives no point)

2.30" of rain fell overnight

Hail, Seward

When
May 30, 11:10 AM CST
Where
Seward County, 13 mi NNW of Kismet
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.367, -100.783

Hail, Haskell

When
May 30, 11:15 AM CST
Where
Haskell County, 7 mi SE of Sublette
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.417, -100.767

Hail, Haskell

When
May 30, 11:15 AM CST
Where
Haskell County, 7 mi NE of Sublette
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.550, -100.767

Hail, Barber

When
May 30, 1:30 PM CST
Where
Barber County, 1 mi S of Medicine Lodge
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.267, -98.583

Hail, Barber

When
May 30, 2:14 PM CST
Where
Barber County, 5 mi SE of Medicine Lodge
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.233, -98.517

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512245, 5512246, 5512247, 5512248, 5512249, 5512250, 5512251, 5512252, 5512253, 5512254, 5512255, 5512256, 5512257, 5512258, 5512259, 5512260, 5512261, 5512262, 5512263, 5512264, 5512322, 5512323, 5512324, 5512325, 5512326, 5512327, 5512328, 5512329, 5512330, 5512331, 5512332, 5512333, 5512334, 5512335.